Show simple item record

Files in this item


Item metadata

dc.contributor.authorDemers, Mark F.
dc.contributor.authorTodd, Mike
dc.identifier.citationDemers , M F & Todd , M 2017 , ' Slow and fast escape for open intermittent maps ' , Communications in Mathematical Physics , vol. 351 , no. 2 , pp. 775-835 .
dc.identifier.otherPURE: 141612302
dc.identifier.otherPURE UUID: a7278df1-6e09-4696-8b1e-5740e562af1f
dc.identifier.otherScopus: 85011693562
dc.identifier.otherORCID: /0000-0002-0042-0713/work/54181502
dc.identifier.otherWOS: 000394979100010
dc.descriptionMD was partially supported by NSF grant DMS 1362420. This project was started as part of an RiGs grant through ICMS, Scotland.en
dc.description.abstractIf a system mixes too slowly, putting a hole in it can completely destroy the richness of the dynamics. Here we study this instability for a class of intermittent maps with a family of slowly mixing measures. We show that there are three regimes: (1) standard hyperbolic-like behavior where the rate of mixing is faster than the rate of escape through the hole, there is a unique limiting absolutely continuous conditionally invariant measure (accim) and there is a complete thermodynamic description of the dynamics on the survivor set; (2) an intermediate regime, where the rate of mixing and escape through the hole coincide, limiting accims exist, but much of the thermodynamic picture breaks down; (3) a subexponentially mixing regime where the slow mixing means that mass simply accumulates on the parabolic fixed point. We give a complete picture of the transitions and stability properties (in the size of the hole and as we move through the family) in this class of open systems. In particular, we are able to recover a form of stability in the third regime above via the dynamics on the survivor set, even when no limiting accim exists.
dc.relation.ispartofCommunications in Mathematical Physicsen
dc.rights© 2017, Springer-Verlag Berlin Heidelberg. This work has been made available online in accordance with the publisher’s policies. This is the author created, accepted version manuscript following peer review and may differ slightly from the final published version. The final published version of this work is available at /
dc.subjectQA Mathematicsen
dc.subjectQC Physicsen
dc.titleSlow and fast escape for open intermittent mapsen
dc.typeJournal articleen
dc.contributor.institutionUniversity of St Andrews. Pure Mathematicsen
dc.description.statusPeer revieweden

This item appears in the following Collection(s)

Show simple item record